Advertisement

Deadly drug combination dubbed 'super pill'

Published: Apr. 7, 2016 at 4:30 AM EDT|Updated: Apr. 7, 2016 at 4:55 AM EDT
Email This Link
Share on Pinterest
Share on LinkedIn
Pharmacist Chris Harlow (Source: WAVE 3 News)
Pharmacist Chris Harlow (Source: WAVE 3 News)

LOUISVILLE, KY (WAVE) - A combination of Xanax and Fentanyl, disguised as a Xanax pill, is showing up in Florida, Ohio and Tennessee as a new, cheaper way to get high.
 
Louisville Metro Police said they have not had any reported overdoses involving the super pill, but emergency room nurses at area hospitals have been made aware of the drug.

St. Matthews Community Pharmacy Pharmacist Chris Harlow said a combination of the drugs can lead to respiratory depression.

"Fentanyl is extremely potent so it takes much lower dosages to get a super high," Harlow said. "Xanax is used to treat anxiety, is very calming. It makes you very sleepy. One of the adverse effects particular in combination with Fentanyl is severe respiratory depression so it can slow your breathing to the point where you can have overdose."

OTHER NEWS
+ Woman accused of using bank account info to steal thousands
+ 2 men charged in Shively double murder
+ MUGSHOTS: April 2016 Roundup

 

Law enforcement officials in central Florida are warning the public after it's been discovered on the streets, selling for $5 and disguised as Xanax.
 
“You better stop buying Xanax on the street because nine people are dead. There's no other way to put it,” Pinellas County Sheriff Bob Gualtieri said.
 
The same law enforcement officials said just one pill can kill you.

"It's very upsetting as a pharmacist," Harlow said. "We learn about how to use these drugs therapeutically, but when we hear about how they are using these drugs on the streets it's very scary especially because of how potent these drugs are."

Harlow said there is no way to ever know what drug you're getting, unless you work with your pharmacist. 

"Street drugs are not regulated. And we do not know what is in them," Harlow said. 

Harlow and his team offer Naloxone training at the St. Matthews Community Pharmacy. For more information about the training call them at (502) 690-4462.

Copyright 2016 WAVE 3 News. All rights reserved.